Alert archive / North Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jan 14, 2005, 1:14 AM EST for Patrick County, Virginia; Surry County, Yadkin County, North Carolina. It was in force for 69 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 14, 2005, 1:14 AM EST (06:14 UTC)
- Expired
- Mar 23, 2005, 4:45 PM EST
- In force
- 69 days
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
Counties Surry County, NC, Yadkin County, NC, Patrick County, VA
The radar
The Roanoke radar (KFCX), 91 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 13, 11:40 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 140615 SVRRNK VAC141-140645- /X.NEW.KRNK.SV.W.0002.050114T0614Z-050114T0645Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 114 AM EST FRI JAN 14 2005 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA * UNTIL 145 AM EST * AT 109 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 2 MILES EAST OF STUART...AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... CRITZ... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE SEND YOUR REPORTS OF WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3669 8036 3653 8026 3662 8004 3679 8011 $$
3 follow-up statements
000
WUUS51 KRNK 232100
SVRRNK
NCC171-197-232145-
/O.NEW.KRNK.SV.W.0002.050323T2059Z-050323T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
359 PM EST WED MAR 23 2005
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
YADKIN COUNTY IN NORTHWEST NORTH CAROLINA
* UNTIL 445 PM EST
* AT 354 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 4 MILES WEST OF ELKIN...OR ABOUT 3 MILES
NORTHEAST OF RONDA...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELKIN...
JONESVILLE...
BURCH...
CRUTCHFIELD...
ROCKFORD...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY
SHELTER. THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZED HAIL.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3640 8094 3627 8086 3611 8084 3613 8048
3653 8047
$$
WERT000
WWUS51 KRNK 232121
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
419 PM EST WED MAR 23 2005
NCC171-197-232145-
/O.CON.KRNK.SV.W.0002.000000T0000Z-050323T2145Z/
YADKIN NC-SURRY NC-
419 PM EST WED MAR 23 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EST FOR SURRY
AND YADKIN COUNTIES...
AT 414 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR JONESVILLE...OR ABOUT NEAR ELKIN...MOVING EAST AT 25
MPH.
NICKEL HAIL WAS REPORTED FROM THIS STORM IN THE TOWN OF ELKIN AT 420
PM EST.
PLEASE SEEK SHELTER INDOORS IF YOU SEE THREATENING WEATHER
APPROACHING.
LAT...LON 3640 8094 3627 8086 3611 8084 3613 8048
3653 8047
$$
WERT000
WWUS51 KRNK 232139
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
438 PM EST WED MAR 23 2005
NCC171-197-232145-
/O.CON.KRNK.SV.W.0002.000000T0000Z-050323T2145Z/
YADKIN NC-SURRY NC-
438 PM EST WED MAR 23 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EST FOR SURRY
AND YADKIN COUNTIES...
AT 434 PM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR NEBO...OR ABOUT NEAR BOONVILLE...MOVING
EAST AT 25 MPH.
THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZED HAIL. AT 435 PM
EST...QUARTER SIZED HAIL COVERED THE GROUND TO A DEPTH ONE TO ONE
AND ONE HALF INCH IN THE TOWN OF ELKIN ON INTERSTATE 77.
SEEK SHELTER INDOORS IMMEDIATELY AS THIS STORM APPROACHES.
LAT...LON 3640 8094 3627 8086 3611 8084 3613 8048
3653 8047
$$
WERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 14, 12:32 AM EST, 42 minutes earlier.
Area forecast discussion, Jan 14, 12:32 AM EST, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1232 AM EST FRI JAN 14 2005
.AVIATION...
IFR/MVFR CIGS AND VSBYS OVERNIGHT WITH RAIN HEAVY AT TIMES AND
STRONG GUSTY SOUTH WINDS. CONDS IMPROVE TOWARD MORNING FROM WEST TO
EAST THEN VFR THRU 06Z TONIGHT WITH DIMINISHING WINDS.
&&
.PREVIOUS DISCUSSION... (ISSUED 1106 PM EST THU JAN 13 2005)
SHORT TERM (REST OF TONIGHT)...
DONT LIKE WHAT I AM SEEING. STRONG SE FLOW IS RESULTING IN
INCREDIBLE RAIN RATES ALONG THE BLUE RIDGE...HRLY RATES NEAR THE
PWAT VALUES. IF THIS CONTINUES OVER THE NEXT 3-4 HOURS WE COULD SEE
2-4 INCHES OF RAIN IN THE FAVORED UPSLOPE AREAS ALONG THE BLUE RIDGE
PARKWAY. RAIN EFFICIENCY IS HIGH AND THE SOUTHEAST FLOW WILL REMAIN
UNTIL FROPA WHICH WILL NOT OCCUR UNTIL 3:00 AM OR SO.
PREVIOUS DISCUSSION... (ISSUED 1048 PM EST THU JAN 13 2005)
SHORT TERM (REST OF TONIGHT)...
JUST RE-EVALUATED. WILL PUT UP A FLOOD WATCH ALONG THE BLUE RIDGE
UNTIL 5:00 AM. STORM TOTAL QPF NOW ABOVE AN INCH SW OF ROA INTO
NW NC. MORE ON THE WAY. STATEMENT OUT ASAP
PREVIOUS DISCUSSION... (ISSUED 1006 PM EST THU JAN 13 2005)
SHORT TERM (REST OF TONIGHT)...
GRIDS ARE IN GOOD SHAPE. MAY UPDATE ZFP TO RID EVENING PD. WL ALSO
LEAVE WIND ADV/WARN IN PLACE FOR NOW.
AT 02 UTC...SFC FRONT WAS MOVING THRU ERN OH/KY WITH LARGE SWATH OF
RAIN EXTENDING EAST TO ALONG THE BLUE RIDGE. PREFRONTAL TROF WAS
ALIGNED ALONG THIS ERN EXTENT OF RAIN...AND THIS IS WHERE SHORT
BANDS AND INDIVIDUAL TSTM CELLS WERE DEVELOPING IN VCNTY OF BETTER
LOW LEVEL CONVERGENCE AND SOUPY AIRMASS...DEWPOINTS IN THE L-M60S.
THE STORM WHICH MOVED OVR SURRY COUNTY EARLIER THIS EVENING EXIBITED
WEAK ROTATION. WE JUST GOT CONFIRMATION OF TREES DOWN IN DOBSON...MT
AIRY...AND ELKIN. WL CONTINUE TO MONITOR RADAR FOR STORMS THAT
DEVELOP THIS EVENING. THE 00 UTC SOUNDING AT BOTH GSO AND RNK
EXIBITED STRONG SHEAR WITH 0-3KM HELICITYS OF 300-400 M/S2. THE GSO
SOUNDING WAS MOST IMPRESSIVE WITH STEEP LAPSE RATES JUST ABV 85H.
THE SHALLOW EL SUGGESTS LOW TOP STORMS...SO ANY TORNADIC ROTATION IS
GONNA BE HARD TO FIND AND CONFINED TO LOWEST SLICE.
WL CONTINUE HIGH WIND WARNING ALONG THE ERN SLOPES OF THE BLUE RIDGE
OVERNIGHT AS THIS WILL BE MOST FAVORABLE BOUNDARY FOR NEW LINES OF
CONVECTION TO FORM UNTIL FROPA. ANY CONVECTION THAT BECOMES
ORGANIZED MAY MIX DOWN 60-70KT 85H AIR. OUTSIDE OF THIS
REGION...WINDS MAY ALSO GUST TO ADVISORY CRITERIA IN SOME OF THE
STRONGER CONVECTION...AND AGAIN WHEN THE SFC FRONT MOVES THROUGH
LATER TONIGHT.
THE EVENING SOUNDINGS ALSO CAUSED ME TO RAISE AN EYEBROW CONCERNING
THE PWATS WHICH WERE AROUND 300 PERCENT OF NORMAL FOR GSO...IN
ADDITION TO THE FREEZING LEVEL BEING OUT OF SIGHT...10400 FEET.
RAIN EFFICIENCY IS HIGH...SO FIRST INCLINATION MIGHT BE TO CONSIDER
FLOOD WATCH. AFTER LOOKING AT ALL THE DATA...WILL HOLD OFF ATTM.
YES...POTENTIAL EXISTS FOR A GOOD SOAKING OVERNIGHT...QPF OF 1.0 TO
1.5...BUT GOT TO TAKE INTO ACCOUNT THAT SINCE DEC 23 WE HAVE TOTALED
LESS THAN A QUARTER INCH OF RAIN. MOST IF NOT ALL THE STREAMS ARE
RUNNING AT OR BLO SEASONAL LVLS. FFG SUGGEST WE NEED OVR 1.5
INCHES...2.00 INCHES IN SOME WATERSHEDS...TO CAUSE PROBLEMS. WL
CONT TO MONITOR SITUATION AND RE-EVALUATE ONCE BASIN AVGS START
GOING ABOVE AN INCH.
PREVIOUS DISCUSSION... (ISSUED 657 PM EST THU JAN 13 2005)
AVIATION...
COLD FRONT STILL TO OUR WEST WITH MILD SOUTHERLY FLOW IN ADVANCE.
SHOWERS ARE BECOMING MORE NUMEROUS ACROSS THE REGION...WITH
WIDESPREAD COVERAGE OF SHOWERS EXPECTED AROUND MIDNIGHT IN ADVANCE
OF THE FRONT...WITH ACTUAL FROPA IN THE PRE-DAWN HOURS. CEILINGS
WILL FLUCTUATE CONSIDERABLY BETWEEN VFR AND IVR ACROSS THE AREA.
WHERE SHOWERS HAPPEN TO BE...IFR...OR MAYBE LOWER CEILINGS ARE
EXPECTED. OUTSIDE THE RAIN AREAS VFR OR MAYBE MVFR. WINDS WILL BE ON
THE GUSTY SIDE THANKS TO A SOUTHERLY 40-50KT JET AT 850 MB.
CONVECTIVE SHOWERS MAY MIX THESE SPEEDS TO THE GROUND...BUT HAVE
GONE A BIT MORE CONSERVATIVE IN THE TAFS FOR THE MOST LIKELY
SCENARIO.
BEHIND THE FRONT ANTICIPATE ABOUT 4 TO 6 HOURS WORTH OF IFR CEILINGS
THROUGH THE MID-MORNING HOURS ALONG WITH CONTINUED WIDESPREAD
SHOWERS. ENOUGH COLDER AIR MAY MAKE IT TO THE SE WV TAF SITES FOR A
MIX OF RAIN AND SNOW AROUND SUNRISE AND SHORTLY THERE AFTER. DRIER
AIR AND GOOD SUBSIDENCE MAKE INTO THE AREA BY NOON TOMORROW...WITH
SKIES CLEARING BY THE AFTERNOON. SE WV SITES WILL PROBABLY HAVE THE
CLOUD COVER THE LONGEST GIVEN NW UPSLOPE WINDS.
CLIMATE...
RECORDS FOR THURSDAY 1/13
ROA 70/1960
LYH 74/1932
DAN 74/1960
RNK 64/1963
BLF 66/1972
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH FOR VAZ014-VAZ015-VAZ016-VAZ017-VAZ022-VAZ023-
VAZ024-VAZ032-VAZ033-VAZ034-VAZ035-VAZ043 FROM 10 PM
THURSDAY UNTIL 5 AM FRIDAY.
...HIGH WIND WARNING FOR VAZ019-VAZ020-VAZ023-VAZ024-VAZ032-
VAZ033-VAZ034-VAZ035 FROM 10 PM THURSDAY UNTIL 4 AM
FRIDAY.
...WIND ADVISORY FOR VAZ007-VAZ009-VAZ010-VAZ011-VAZ012-VAZ013-
VAZ014-VAZ015-VAZ016-VAZ017-VAZ018-VAZ022 FROM 10 PM
THURSDAY UNTIL 4 AM FRIDAY.
...WIND ADVISORY FOR VAZ043-VAZ044-VAZ045-VAZ046-VAZ047-VAZ058-
VAZ059 FROM 10 PM THURSDAY UNTIL 7 AM FRIDAY.
NC...FLOOD WATCH FOR NCZ001-NCZ002-NCZ004-NCZ018-NCZ020 FROM 10 PM
THURSDAY UNTIL 5 AM FRIDAY.
...WIND ADVISORY FOR NCZ001-NCZ002-NCZ018 FROM 10 PM THURSDAY
UNTIL 4 AM FRIDAY.
...FLASH FLOOD WATCH FOR NCZ003-NCZ019 FROM 10 PM THURSDAY UNTIL
4 AM FRIDAY.
...FLOOD WATCH FOR NCZ003-NCZ019 FROM 4 AM FRIDAY UNTIL 5 AM
FRIDAY.
...HIGH WIND WARNING FOR NCZ003-NCZ019 FROM 10 PM THURSDAY UNTIL
4 AM FRIDAY.
...TORNADO WATCH FOR NCZ003-NCZ004-NCZ005-NCZ006-NCZ019-NCZ020
FROM 10 PM THURSDAY UNTIL 5 AM FRIDAY.
...WIND ADVISORY FOR NCZ004-NCZ005-NCZ006-NCZ020 FROM 10 PM
THURSDAY UNTIL 7 AM FRIDAY.
WV...WIND ADVISORY FOR WVZ042-WVZ043-WVZ044-WVZ045 FROM 10 PM
THURSDAY UNTIL 4 AM FRIDAY.
&&
JSHazardous weather outlook, Jan 13, 5:22 PM EST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 522 PM EST THU JAN 13 2005 NCZ001-002-018-VAZ007-009>018-022-WVZ042>045-141200- ALLEGHANY NC-ASHE NC-BLAND VA-CARROLL VA-CRAIG VA-FLOYD VA-GILES VA- GRAYSON VA-GREENBRIER WV-MERCER WV-MONROE WV-MONTGOMERY VA- PULASKI VA-ROANOKE VA-SMYTH VA-SUMMERS WV-TAZEWELL VA-WATAUGA NC- WYTHE VA- 522 PM EST THU JAN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA... WESTERN AND CENTRAL VIRGINIA...AS WELL AS NORTHWEST NORTH CAROLINA. .DAY ONE... ...WIND ADVISORY FROM 6PM THIS EVENING THROUGH 4AM FRIDAY... STRONG GUSTY WINDS AHEAD OF AN APPROACHING COLD FRONT ARE EXPECTED TONIGHT. WIND GUSTS OF 50 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NCZ003-019-VAZ019-020-023-024-032>035-141200- ALLEGHANY VA-AMHERST VA-BATH VA-BEDFORD VA-BOTETOURT VA-FRANKLIN VA- PATRICK VA-ROCKBRIDGE VA-SURRY NC-WILKES NC- 522 PM EST THU JAN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA... WESTERN AND CENTRAL VIRGINIA...AS WELL AS NORTHWEST NORTH CAROLINA. .DAY ONE... ...HIGH WIND WARNING FROM 6PM THIS EVENING THROUGH 4 AM FRIDAY... A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF AN APPROACHING COLD FRONT TONIGHT. AS THESE SHOWERS MOVE ACROSS THE AREA...WIND SPEEDS MAY GUST TO NEAR 60 MILES AN HOUR. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NCZ004>006-020-VAZ043>047-058-059-141200- APPOMATTOX VA-BUCKINGHAM VA-CAMPBELL VA-CASWELL NC-CHARLOTTE VA- HALIFAX VA-HENRY VA-PITTSYLVANIA VA-ROCKINGHAM NC-STOKES NC- YADKIN NC- 522 PM EST THU JAN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA... WESTERN AND CENTRAL VIRGINIA...AS WELL AS NORTHWEST NORTH CAROLINA. .DAY ONE... ...WIND ADVISORY FROM 10 PM THIS EVENING THROUGH 7AM FRIDAY... WINDS MAY GUST TO NEAR 50 MPH OVERNIGHT. THE STRONG WINDS WILL BE ASSOCIATED WITH A LINE OF SHOWERS THAT MOVES THROUGH THE AREA DURING THE OVERNIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jan 13, 7:16 PM EST, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 716 PM EST THU JAN 13 2005 NCZ003-019-020-140110- SURRY NC-WILKES NC-YADKIN NC- 716 PM EST THU JAN 13 2005 AT 710 PM...A LINE OF THUNDERSTORMS EXTENDED FROM LOW GAP TO WILKSBORO NORTH CAROLINA. THESE THUNDERSTORMS WERE RAPIDLY MOVING TO THE NORTHEAST AT 45 MILES AN HOUR...AND SHOULD REACH MOUNT AIRY AND ELKIN BY 8:00 PM. A PERIOD OF HEAVY RAIN IS LIKELY. IN ADDITION TO THE RAIN... THUNDERSTORM WINDS OF AROUND 50 MILES AN HOUR MAY ALSO OCCUR. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 11
Local storm report, Jan 13, 11:07 PM EST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1107 PM EST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND GST DOBSON 36.39N 80.72W
01/13/2005 60 MPH SURRY NC LAW ENFORCEMENT
TREES AND LIMBS DOWN.
0751 PM TSTM WND GST MOUNT AIRY 36.50N 80.61W
01/13/2005 60 MPH SURRY NC LAW ENFORCEMENT
TREES AND LIMBS DOWN.
0805 PM TSTM WND GST ELKIN 36.26N 80.85W
01/13/2005 60 MPH SURRY NC LAW ENFORCEMENT
TREES AND LIMBS DOWN.
&&
WHPLocal storm report, Jan 13, 11:14 PM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1114 PM EST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM FLASH FLOOD BOONE 36.21N 81.67W
01/13/2005 WATAUGA NC TRAINED SPOTTER
KRAUT CREEK OUT OF ITS BANKS AND FLOODING THE BOONE MALL
AREA. ONE SWIFT WATER RESCUE OCCURRED.
&&
WHPSpecial weather statement, Jan 13, 11:45 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1145 PM EST THU JAN 13 2005 NCZ001>006-018>020-VAZ009>018-022>024-032>035-043>047-058-059-140637- ALLEGHANY NC-AMHERST VA-APPOMATTOX VA-ASHE NC-BEDFORD VA-BLAND VA- BOTETOURT VA-BUCKINGHAM VA-CAMPBELL VA-CARROLL VA-CASWELL NC- CHARLOTTE VA-CRAIG VA-FLOYD VA-FRANKLIN VA-GILES VA-GRAYSON VA- HALIFAX VA-HENRY VA-MONTGOMERY VA-PATRICK VA-PITTSYLVANIA VA- PULASKI VA-ROANOKE VA-ROCKBRIDGE VA-ROCKINGHAM NC-SMYTH VA-STOKES NC- SURRY NC-WATAUGA NC-WILKES NC-WYTHE VA-YADKIN NC- 1145 PM EST THU JAN 13 2005 ...THUNDERSTORMS COULD PRODUCE ISOLATED TORNADOES IN NORTH CENTRAL NORTH CAROLINA... NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE TRACKING ACROSS SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA INTO THE EARLY OVERNIGHT HOURS. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORNADOES DOWN ACROSS THE NORTH CAROLINA FOOTHILLS AND PIEDMONT WHERE A TORNADO WATCH IS IN EFFECT. ELSEWHERE HEAVY RAINS COULD CAUSE SOME ISOLATED FLOODING MAINLY ALONG AND NEAR THE BLUE RIDGE. 2 TO 3 INCHES OF RAIN HAS PRODUCED WIDESPREAD FLOODING IN WATAUGA COUNTY NORTH CAROLINA WHERE A FLASH FLOOD WARNING IS IN EFFECT. STRONG WINDS IN THE HIGHEST ELEVATIONS COULD ALSO DOWN SOME TREES DUE TO THE SATURATED GROUND.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 11:42 PM EST | Tornado Warning | RNK | Henry, City of Martinsville | 175 days |
| Jan 13, 11:57 PM EST | Tornado Warning | RNK | Franklin | 175 days |
| Jan 14, 12:58 AM EST | Flash Flood Warning | RNK | Patrick | 2 hr |
| Jan 14, 1:23 AM EST | Flash Flood Warning | RNK | Franklin | 3 hr |
| Jan 13, 7:48 PM EST | Severe Thunderstorm Warning | RNK | Surry, Wilkes | 69 days |
| Jan 13, 10:08 PM EST | Tornado Warning | RNK | Surry, Yadkin | 175 days |
| Jan 13, 10:30 PM EST | Flash Flood Warning | RNK | Watauga | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2005Severe Thunderstorm Warnings in Virginia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.